Eight months after treatment..how's anyone else feeling?!

Hi all. Desperately seeking reassurance that I’m not the only one still weirded out and not running marathons yet after maser/chemo/rads ended April. CAnt get my head round it and in wierd way I miss treatment.  Now I’ve become lynne from Alan partridge! Not a good look! How’s anyone else dealing/ dealt?

hi leigh,
Well, I’m not running marathons either, perish the thought!
I did not need chemo, but like you, oddly I missed treatment a bit after rads finished & am now on tamox. From what others say, this is quite a common feeling as after all the appointments, treatment, meeting others etc - now what? is that it?! It’s an odd feeling of anti-climax.
As well as recovering physically, psychologically, its not surprising it takes a while to adjust & from what I gather, its quite normal.
Interestingly, a study was in the papers yesterday on tamoxifen & side effects, which recommended better psychological support in managing this.
ann x

hi leigh,
I’m fortunate in that I had an early diagnosis & had minor surgery WLE & tolerated treatment well, unlike you, I avoided chemo. So I have not had to go through the recovery that you have had to.
From what I’ve read & seen on here, sometimes mild anti depressant treatment is used with tamox, which might help with mood. For aromatase inhibitors, my understanding is that a bone scan will be done prior to starting treatment, with additional treatment to protect the bones offered.
It may be worth posting on the hormone treatment thread as other ladies will be able to add their experience on this.
Very best wishes on your recovery, I’m sure I would be no different in your position.
ann x

Hi Leigh

just wanted to reply to your Letrozole concern. I am on this and am also having infusions of  Bisphosponates (Zometa) every six months. I am having this despite my bones being very good as, in post menopausal women, it is protective against developing secondaries in the bones and really should be offered routinely to all post-menopausal women on hormone treatment (the only reason it isn’t is due to the lack of a decision on who should fund it). I have posted links in the Hormone section - do take a look and if you feel it is a good idea do push your team to prescribe it. 

 

I have been on Letrozole for three weeks and so far am doing ok. Have a few more hot flashes and creaky bones every morning but has these before so can’t blame just the Letrozole.

 

hope you get sorted. X

<Empty imported post>

Hello Leigh446

I am glad I am not alone here! My treatment finished August (I avoided chemo, so in my head I decided I must have had ‘breast cancer lite’) and went back to work on reduced hours October/Nov time. I really thought (because I look fine on the outside) that after Christmas I’d back back to firing on all cylinders, running marathons (metaphorically, that is) and having just the same levels of concentration and energy that I used to have. But no, I don’t! I feel a bit depressed about it all - maybe thats what you mean by being weirded out? I dont think I’m missing treatment, but I am frustrated that I can’t put my finger on what’s wrong with me - its low energy, aching bones, low level stuff that I’m not sure I want to bother the doctor with. And at the same time, because I look OK from the outside, I cant help feeling like I’m a bit of a light weight and worried that I’m letting people down!

So, in response to your post - you’re not alone, and it’s all probably a normal after effect of treatment - we just need to give ourselves time. xxx